Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

 
 

 

Note on nonnegative matrices


Author: D. Ž. Djoković
Journal: Proc. Amer. Math. Soc. 25 (1970), 80-82
MSC: Primary 15.60; Secondary 65.00
DOI: https://doi.org/10.1090/S0002-9939-1970-0257114-X
MathSciNet review: 0257114
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $A$ be a nonnegative square matrix and $B = {D_1}A{D_2}$ where ${D_1}$ and ${D_2}$ are diagonal matrices with positive diagonal entries. Several proofs are known for the following theorem: If $A$ is fully indecomposable then ${D_1}$ and ${D_2}$ can be chosen so that $B$ is doubly stochastic. Moreover, ${D_1}$ and ${D_2}$ are unique up to a scalar factor. It is shown that these results can be easily obtained by considering a minimum of a certain rational function of several variables.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15.60, 65.00

Retrieve articles in all journals with MSC: 15.60, 65.00


Additional Information

Keywords: Nonnegative matrix, doubly stochastic matrix, irreducible matrix, fully indecomposable matrix
Article copyright: © Copyright 1970 American Mathematical Society